Alright...I'm 17 years old. I was very active, big into working out and all that, trying to make myself a better person. I never had any kind of physical problem, until I hurt my leg back in January. Admittedly I can be an anxious person and at the time I thought I had done something serious to myself. Around this time I was taking a pill to help me quit smoking (Chantix) and when I hurt my leg I started experiencing burning in both feet, interestingly enough. I was put on Effexor XR and Klonopin to help with my anxiety after it was almost ruled out there was nothing physically wrong with me. However I'd seen a neurologist in addition to the psychiatric treatment just to be sure. He gave me a series of MRIs and blood tests, as well as a Somatosensory Evoked Response test. These all came back negative, thankfully. He had also prescribed Gabapentin and eventually Baclofen, and recommended I have an EMG and a spinal tap after noticing my legs had become stiff. Anyway these medications induced some kind of psychotic attack, and I eventually stopped taking all of them. I never went for the EMG or the spinal tap, as I've almost completely decided they're both a waste of time. Now I'm off everything, the last being Effexor 300 mg, which I assume I am still withdrawing from. I've noticed a lot of side effects have gone away, some are still with me but it's nothing like it was not too long ago. Now my legs are still kind of sore and tight, but it's not really as bad and I'm noticing some pain in the arms and neck too. This whole thing has been a nightmare and it's stopped me from living my life, and forced me to drop out even tho this was supposed to be my last year of high school. I've become secluded and pretty much shut out all the people I used to consider my friends. I dunno if this is all just a terrible string of coincidences and interactions between all these drugs, or if I'm in serious trouble. If anything, I'm almost completely broken and each day takes a further toll on my mind. I honestly don't know how much more of this I can take. Does anyone know what's going on here, or what I should do? I know this all seems complicated but I'm only 17, and for once in my life I'm really scared. Can anyone please help me? Thanks for listening to my story, and any kind of feedback would be appreciated.
Well I went to the doctor after I hurt my leg and he sent me for x-rays indicating there was no breaks or fractures. He assumed that I pulled, or maybe tore something. That seems to have gone away, but after all the other medications interfering with getting a straight answer, I don't know. Anyway each day I seem to be doing maybe a little better, I've been taking a few motrin or tylenol here and there just to help with the stiffness. I can exercise, like walk or whatever but it's still a nagging problem nonetheless. Thanks for reading my post, I'd be grateful for any other feedback.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.